Colorado, 2004

Tornadoes and Hail in Colorado, August 10, 2004

August 10, 2004 · NWS BOU · 89 events in 12 counties and zones

82 hail, 5 thunderstorm wind, 2 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2.0 million
Crop damage
None recorded
Events
89

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 10, 2:15 AM MST, 11 hours 37 minutes earlier.

Area forecast discussion, Aug 10, 2:15 AM MST, 11 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
315 AM MDT TUE AUG 10 2004

.SHORT TERM DISCUSSION...POTENTIAL FOR ANOTHER ACTIVE SEVERE WEATHER
DAY ACROSS NORTHEAST COLORADO.  CURRENT ANALYSIS SHOWS STRATUS
SLOWLY FILLING IN BEHIND LAST EVENINGS CONVECTIVE SYSTEM.  LOW LEVEL
SOUTHEASTERLY WILL HELP ANCHOR LOW CLOUDS IN PLACE THROUGH MUCH OF
THE MORNING....SLOWING DAYTIME HEATING.  HOWEVER...THERE IS SOME
UPPER LEVEL FORCING ASSOCIATED WITH JET MAX MOVING THROUGH THE
CENTRAL PLAINS LATE THIS AFTERNOON AND EVENING...NOT TO MENTION
COOLING ALOFT.  THIS SHOULD HELP WEAKEN CAP AND NEGATE EFFECTS OF
COOLER SURFACE TEMPERATURES.  UNTIL THEN...THE FORCING WILL PROVIDE
A SLIGHT CHANCE OF SHOWERS/STORMS TO THE NORTHEAST CORNER THIS
MORNING.  SATELLITE AND RADARS BEGINNING TO SHOW PRECIP MOVING
SOUTHWARD THROUGH NORTHEAST WYOMING AND SOUTHWEST SOUTH DAKOTA.

THE THREAT OF SEVERE WILL DEPEND ON WHETHER THERE IS ENOUGH FORCING
AND COOLING ALOFT TO BREAK THE CAP.  ITS NOT A SURE THING BY ANY
MEANS...JUST LIKE YESTERDAYS OBSERVATIONS SHOWED WITH COOLER TEMPS
NORTH OF THE DENVER CONVERGENCE ZONE PREVENTING A SEVERE OUTBREAK
ACROSS THE FRONT RANGE METRO AREAS.  FOR THIS REASON WILL USE CHANCE
WORDING IN FORECAST SINCE THE SAME SCENARIO MAY UNFOLD TODAY.  AT
THIS TIME...APPEARS DOUGLAS...ELBERT...AND LINCOLN COUNTIES WILL
HAVE HIGHEST RISK OF SEVERE WEATHER SINCE THATS WHERE THE THETA-E
AXIS SHOULD BE LOCATED LATE THIS AFTERNOON.  SURGE OF COOLER AIR
THROUGH THE CENTRAL PLAINS WILL DIMINISH THREAT OF SEVERE FARTHER TO
THE NORTHEAST...SO ATTEMPTED TO PAINT FORECAST APPROPRIATELY.

IF WE DO GET THINGS GOING...CAPES OVER 2000 J/KG WITH 78/55 T/TD AND
0-6KM SHEAR INCREDIBLY STRONG NEAR 30M/S.  STORMS WOULD HAVE VERY
STRONG MESOCYCLONES AND THUS POTENTIAL FOR VERY LARGE HAIL LIKE WE
SAW YESTERDAY...HAD TWO REPORTS OF SOFTBALLS.  WILL ALSO MENTION
POTENTIAL FOR TORNADOES GIVEN GOOD LOW LEVEL STORM INFLOW AND
HELICITIES ACTUALLY A LITTLE HIGHER THAN YESTERDAY.  A DEGREE OR TWO
COULD MAKE ALL THE DIFFERENCE TODAY...SO STAY TUNED.

.LONG TERM DISCUSSION...SEE LITTLE REASON TO CHANGE MUCH FROM GOING
FORECAST.  CONTINUATION OF COOL SURGES THROUGH THE PLAINS WILL KEEP
AREAS EAST OF THE DIVIDE MOSTLY IN CLOUDS AND UNSEASONABLY COOL
TEMPERATURES FOR THE NEXT COUPLE DAYS.  WEDNESDAY STILL LOOKING LIKE
THE COOLEST DAY AND WILL BE HARD PRESSED TO GET OUT OF THE 60S.
DESPITE THE COOL TEMPERATURES...WE STILL HAVE POTENTIAL FOR
CONVECTION AS 700-500 MB LAYER TEMPS COOL CONSIDERABLY.  AIRMASS
EXPECTED TO MODIFY AS WE HEAD TOWARD THE WEEKEND AS COOL HIGH
PRESSURE LOOSES ITS GRIP...BUT LOW LEVEL MOISTURE WILL KEEP THE
THREAT OF AFTERNOON AND EVENING CONVECTION IN THE FORECAST.  A SURGE
OF MONSOONAL MOISTURE HAS BEEN ADVERTISED THE LAST COUPLE DAYS TO
SPREAD BACK ACROSS COLORADO FOR LATE IN THE WEEKEND AND EARLY NEXT
WEEK...SO POPS MAY NEED TO BE BOOSTED YET AGAIN IN THE COMING DAYS.

&&

.BOU...WATCHES/WARNINGS/ADVISORIES...NONE.

&&

BARJENBRUCH
Hazardous weather outlook, Aug 10, 9:54 AM MST, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1054 AM MDT TUE AUG 10 2004

COZ030>051-111200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1054 AM MDT TUE AUG 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

ANOTHER ROUND OF SEVERE THUNDERSTORMS IS POSSIBLE ACROSS NORTHEAST
COLORADO THIS AFTERNOON AND EVENING.

THE DEVELOPMENT OF SEVERE WEATHER IS LARGELY DEPENDENT ON
TEMPERATURES THIS AFTERNOON.  AT THIS TIME...ENOUGH SUNSHINE IS
EXPECTED TO WARM TEMPERATURES INTO THE MID AND UPPER 70S ACROSS THE
PLAINS BY MID TO LATE AFTERNOON.  THIS SHOULD BE JUST WARM ENOUGH TO
SPARK STORM ACTIVITY.  ONCE STORMS DEVELOP...THEY WILL QUICKLY
BECOME SEVERE.  ABUNDANT INSTABILITY AND STRONG WIND SHEAR IN THE
ATMOSPHERE WILL PROMOTE THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS
WHICH WILL BE CAPABLE OF PRODUCING VERY LARGE AND DESTRUCTIVE HAIL
...DAMAGING THUNDERSTORM WINDS AND TORNADOES.

THE GREATEST RISK OF SEVERE WEATHER WILL BE FROM THE FRONT RANGE
METRO AREAS AND I-25 CORRIDOR EASTWARD TO FORT MORGAN AND AKRON AND
SOUTH THROUGH LIMON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EACH
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED AFTER 2 PM TODAY.

COOPER/GIMMESTAD

The radar

The Denver radar (KFTG), 36 km away, was scanning. The volume nearest the first event began at 20:53 UTC.

Open the radar archive at this moment

Event by event

82 hail, 5 thunderstorm wind, 2 tornado. Local standard time, as filed.

Hail, Weld

When
August 10, 1:52 PM MST
Where
Weld County, 7 mi W of Pierce
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.883, -104.950

Tornado, Weld

When
August 10, 1:58 PM MST
Where
Weld County, 9 mi N of Nunn
Rating
F0
Path length
0.1 mi
Path width
50 yd
Reported by
TRAINED SPOTTER
Coordinates
40.333, -104.850

A tornado touched down but did no damage.

Hail, Weld

When
August 10, 2:13 PM MST
Where
Weld County, Windsor
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.367, -104.500

Hail, Weld

When
August 10, 2:26 PM MST
Where
Weld County, 12 mi NE of Greeley
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.350, -104.600

Hail, Weld

When
August 10, 2:28 PM MST
Where
Weld County, 6 mi W of Greeley
Measured
1.5 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.350, -104.567

Hail, Weld

When
August 10, 2:29 PM MST
Where
Weld County, 10 mi W of Greeley
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.617, -105.167

Tornado, Weld

When
August 10, 2:30 PM MST
Where
Weld County, 4 mi N of Milliken
Rating
F0
Path length
0.1 mi
Path width
50 yd
Reported by
TRAINED SPOTTER
Coordinates
39.367, -104.867

A tornado touched down but did no damage.

Hail, Weld

When
August 10, 2:34 PM MST
Where
Weld County, 5 mi SW of Greeley
Measured
1.5 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.367, -104.683

Thunderstorm Wind, Weld

When
August 10, 2:34 PM MST
Where
Weld County, 10 mi W of Greeley
Measured
57 kt (66 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
40.383, -104.833

Hail, Weld

When
August 10, 2:35 PM MST
Where
Weld County, Greeley
Measured
1.5 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.517, -104.767

Hail, Weld

When
August 10, 2:46 PM MST
Where
Weld County, Greeley
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
40.383, -104.050

Hail, Larimer

When
August 10, 2:46 PM MST
Where
Larimer County, 5 mi E of Loveland
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.600, -105.117

Hail, Weld

When
August 10, 2:46 PM MST
Where
Weld County, 13 mi N of Johnstown
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.567, -105.050

Hail, Larimer

When
August 10, 2:55 PM MST
Where
Larimer County, 2 mi SSE of Ft Collins
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
40.583, -105.083

Hail, Larimer

When
August 10, 2:59 PM MST
Where
Larimer County, 4 mi S of Ft Collins
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.350, -103.917

Hail, Weld

When
August 10, 3:04 PM MST
Where
Weld County, 5 mi NW of Evans
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.467, -103.167

Hail, Larimer

When
August 10, 3:05 PM MST
Where
Larimer County, 8 mi SE of Ft Collins
Measured
1.5 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.250, -104.950

Hail, Larimer

When
August 10, 3:08 PM MST
Where
Larimer County, 4 mi N of Loveland
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
40.067, -104.467

Hail, Larimer

When
August 10, 3:08 PM MST
Where
Larimer County, 3 mi SW of Ft Collins
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.867, -103.167

Hail, Larimer

When
August 10, 3:09 PM MST
Where
Larimer County, 3 mi NNE of Loveland
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.033, -105.200

Hail, Weld

When
August 10, 3:10 PM MST
Where
Weld County, 10 mi N of Hudson
Measured
2 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.067, -105.200

Hail, Larimer

When
August 10, 3:10 PM MST
Where
Larimer County, 4 mi N of Loveland
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
38.750, -103.567

Hail, Weld

When
August 10, 3:17 PM MST
Where
Weld County, 10 mi E of Platteville
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.017, -105.150

Hail, Weld

When
August 10, 3:22 PM MST
Where
Weld County, 9 mi N of Johnstown
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
39.617, -104.933

Hail, Larimer

When
August 10, 3:30 PM MST
Where
Larimer County, 9 mi W of Loveland
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.017, -105.133

Hail, Larimer

When
August 10, 3:31 PM MST
Where
Larimer County, Drake
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
39.983, -105.133

Hail, Larimer

When
August 10, 3:31 PM MST
Where
Larimer County, Ft Collins
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
39.917, -105.067

Hail, Weld

When
August 10, 3:37 PM MST
Where
Weld County, 6 mi E of Gilcrest
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.450, -104.600

Hail, Larimer

When
August 10, 3:57 PM MST
Where
Larimer County, 9 mi S of Loveland
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.733, -105.050

Hail, Weld

When
August 10, 3:59 PM MST
Where
Weld County, 3 mi NE of Ft Lupton
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.717, -104.933

Hail, Weld

When
August 10, 4:00 PM MST
Where
Weld County, Eaton
Measured
2 in hail
Property damage
$2.0 million
Reported by
TRAINED SPOTTER
Coordinates
39.733, -104.933

Large hail broke car windows, damaged roofs and stripped trees and at least 3,000 acres of crops. At Eaton's high school, middle school and two elementary schools, at least 60 skylights were shattered by hail. Water flooded the hallways and classrooms. Damage to the schools alone was estimated at $2 million.

Hail, Larimer

When
August 10, 4:00 PM MST
Where
Larimer County, 9 mi SW of Loveland
Measured
1.25 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.650, -104.983

Hail, Weld

When
August 10, 4:07 PM MST
Where
Weld County, 1 mi SSW of Ft Lupton
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.583, -104.900

Hail, Larimer

When
August 10, 4:10 PM MST to 4:30 PM MST
Where
Larimer County, Ft Collins
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
40.417, -104.867

Hail, Boulder

When
August 10, 4:10 PM MST
Where
Boulder County, 4 mi NE of Longmont
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.583, -104.983

Hail, Adams

When
August 10, 4:14 PM MST
Where
Adams County, Brighton
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.633, -104.883

Hail, Weld

When
August 10, 4:15 PM MST
Where
Weld County, 6 mi SW of Hudson
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.467, -104.883

Hail, Boulder

When
August 10, 4:15 PM MST
Where
Boulder County, 2 mi ENE of Longmont
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.467, -104.850

Hail, Adams

When
August 10, 4:16 PM MST
Where
Adams County, 1 mi E of Brighton
Measured
2 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.533, -104.517

Hail, Weld

When
August 10, 4:23 PM MST
Where
Weld County, 4 mi SSE of Ault
Measured
2 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.417, -104.800

Hail, Boulder

When
August 10, 4:30 PM MST
Where
Boulder County, 9 mi E of Boulder
Measured
1.5 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.383, -104.850

Hail, Boulder

When
August 10, 4:44 PM MST
Where
Boulder County, 5 mi NE of Boulder
Measured
0.75 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
40.367, -104.750

Hail, Boulder

When
August 10, 4:45 PM MST
Where
Boulder County, Lafayette
Measured
1.5 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.417, -104.867

Hail, Boulder

When
August 10, 4:46 PM MST
Where
Boulder County, 4 mi NE of Boulder
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
40.417, -104.683

Hail, Boulder

When
August 10, 4:50 PM MST
Where
Boulder County, 8 mi E of Boulder
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.417, -104.683

Hail, Boulder

When
August 10, 4:56 PM MST
Where
Boulder County, Lafayette
Measured
1.5 in hail
Reported by
AMATEUR RADIO
Coordinates
40.400, -104.967

Hail, Weld

When
August 10, 5:00 PM MST
Where
Weld County, 3 mi SE of Galeton
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.517, -104.850

Hail, Broomfield

When
August 10, 5:03 PM MST
Where
Broomfield County, Broomfield
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
40.550, -105.067

Hail, Broomfield

When
August 10, 5:04 PM MST
Where
Broomfield County, 2 mi SE of Broomfield
Measured
1.5 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.533, -105.083

Hail, Arapahoe

When
August 10, 5:07 PM MST
Where
Arapahoe County, 3 mi SE of Greenwood Vlg
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
40.433, -104.750

Hail, Elbert

When
August 10, 5:10 PM MST
Where
Elbert County, 12 mi NNW of Kiowa
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.833, -104.767

Hail, Adams

When
August 10, 5:10 PM MST
Where
Adams County, 3 mi NNE of Northglenn
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.500, -104.983

Hail, Adams

When
August 10, 5:10 PM MST
Where
Adams County, Thornton
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.450, -105.067

Hail, Elbert

When
August 10, 5:15 PM MST
Where
Elbert County, 6 mi N of Elizabeth
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
40.550, -105.117

Hail, Elbert

When
August 10, 5:16 PM MST
Where
Elbert County, 14 mi NE of Kiowa
Measured
2.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.433, -105.050

Hail, Adams

When
August 10, 5:16 PM MST
Where
Adams County, Thornton
Measured
1.5 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
40.217, -104.633

Hail, Elbert

When
August 10, 5:20 PM MST
Where
Elbert County, 2 mi WNW of Kiowa
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.450, -105.067

Hail, Arapahoe

When
August 10, 5:30 PM MST
Where
Arapahoe County, Greenwood Vlg
Measured
1.5 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.217, -104.633

Hail, Elbert

When
August 10, 5:32 PM MST
Where
Elbert County, Elizabeth
Measured
2.75 in hail
Reported by
GOVT OFFICIAL
Coordinates
40.400, -105.233

Hail, Elbert

When
August 10, 5:37 PM MST
Where
Elbert County, 2 mi E of Elizabeth
Measured
4.25 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.433, -105.333

Hail, Jefferson

When
August 10, 5:40 PM MST
Where
Jefferson County, 3 mi SSE of Morrison
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
40.583, -105.083

Hail, Douglas

When
August 10, 5:43 PM MST
Where
Douglas County, Castle Rock
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
40.283, -104.650

Hail, Douglas

When
August 10, 5:43 PM MST
Where
Douglas County, 10 mi E of Castle Rock
Measured
3 in hail
Reported by
AMATEUR RADIO
Coordinates
40.267, -105.067

Hail, Weld

When
August 10, 5:44 PM MST
Where
Weld County, 6 mi SSE of Windsor
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.117, -104.767

Thunderstorm Wind, Douglas

When
August 10, 5:45 PM MST
Where
Douglas County, Parker
Measured
57 kt (66 mph) measured gust
Reported by
AMATEUR RADIO
Coordinates
40.533, -104.700

Hail, Morgan

When
August 10, 5:45 PM MST
Where
Morgan County, 2 mi NNE of Goodrich
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.300, -105.183

Hail, Jefferson

When
August 10, 5:53 PM MST
Where
Jefferson County, 5 mi SE of Morrison
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.067, -104.800

Hail, Larimer

When
August 10, 5:55 PM MST
Where
Larimer County, 2 mi SE of Ft Collins
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
40.200, -105.050

Hail, Larimer

When
August 10, 5:55 PM MST
Where
Larimer County, Ft Collins
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
39.983, -104.817

Hail, Morgan

When
August 10, 6:04 PM MST
Where
Morgan County, 3 mi E of Weldona
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.000, -104.717

Thunderstorm Wind, Lincoln

When
August 10, 6:19 PM MST
Where
Lincoln County, 14 mi NNE of Arriba
Measured
57 kt (66 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
40.183, -105.067

Strong thunderstorm winds ripped the doors off a barn.

Hail, Weld

When
August 10, 6:30 PM MST
Where
Weld County, Johnstown
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.983, -104.800

Hail, Weld

When
August 10, 6:33 PM MST
Where
Weld County, 8 mi SW of Johnstown
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
40.533, -104.683

Hail, Weld

When
August 10, 6:41 PM MST
Where
Weld County, 4 mi SE of Keenesburg
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.583, -105.083

Hail, Lincoln

When
August 10, 7:00 PM MST
Where
Lincoln County, 7 mi SE of Boyero
Measured
2 in hail
Reported by
AMATEUR RADIO
Coordinates
40.017, -105.100

Hail, Boulder

When
August 10, 7:03 PM MST
Where
Boulder County, 4 mi ENE of Boulder
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.067, -105.200

Thunderstorm Wind, Boulder

When
August 10, 7:03 PM MST
Where
Boulder County, 5 mi NE of Boulder
Measured
52 kt (60 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
40.000, -105.083

Hail, Lincoln

When
August 10, 7:09 PM MST
Where
Lincoln County, 2 mi NW of Karval
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.050, -105.217

Hail, Boulder

When
August 10, 7:10 PM MST
Where
Boulder County, 6 mi E of Boulder
Measured
1 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
40.017, -105.117

Hail, Boulder

When
August 10, 7:15 PM MST
Where
Boulder County, 2 mi N of Louisville
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
40.000, -105.083

Hail, Boulder

When
August 10, 7:19 PM MST
Where
Boulder County, Louisville
Measured
2 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.483, -104.550

Hail, Broomfield

When
August 10, 7:28 PM MST
Where
Broomfield County, Broomfield
Measured
0.75 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
39.917, -105.067

Thunderstorm Wind, Elbert

When
August 10, 7:33 PM MST
Where
Elbert County, 10 mi NW of Kiowa
Measured
61 kt (70 mph) measured gust
Reported by
AMATEUR RADIO
Coordinates
39.900, -105.033

Hail, Jefferson

When
August 10, 7:41 PM MST
Where
Jefferson County, 2 mi SE of Wheat Ridge
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.583, -104.900

Hail, Denver

When
August 10, 7:45 PM MST
Where
Denver County, 1 mi S of Denver
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.517, -104.550

Hail, Denver

When
August 10, 7:49 PM MST
Where
Denver County, Denver
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.933, -104.950

Hail, Arapahoe

When
August 10, 7:50 PM MST
Where
Arapahoe County, Englewood
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.883, -104.950

Hail, Arapahoe

When
August 10, 8:05 PM MST
Where
Arapahoe County, 3 mi SE of Greenwood Vlg
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.433, -104.600

Hail, Arapahoe

When
August 10, 8:05 PM MST
Where
Arapahoe County, 4 mi SW of Greenwood Vlg
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.500, -104.283

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2004Every state in 2004This day in weather historyThe tornado archive for Colorado, 2004Warnings in Colorado, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421307, 5421362, 5421308, 5421349, 5421350, 5421351, 5421352, 5421353, 5421354, 5421355, 5421356, 5421357, 5421358, 5421359, 5421360, 5421361, 5421363, 5421364, 5421365, 5421366, 5421367, 5421368, 5421369, 5421309, 5421370, 5421371, 5421372, 5421373, 5421374, 5421375, 5421376, 5421377, 5421378, 5420044, 5421379, 5420039, 5420040, 5420041, 5420042, 5420043, and more.